West Virginia, 2002

Damaging Wind in West Virginia, June 14, 2002

June 14, 2002 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 14, 4:00 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 14, 4:00 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT FRI JUN 14 2002

ZONE UPDATE FOR INCREASED PRECIP/TSTMS DVLPMT WITHIN LAST HR
ACROSS ECNTRL OHIO ASSCD WITH CLOSED UPPER LOW TO NW/INSYABILITY
HEATING ETC. ADDED HVY DOWNPOURS PSBL AND GUSTY WINDS. REST SAME.

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Special weather statement, Jun 14, 3:36 PM EST, 2 hours 16 minutes before
OHZ039>041-048>050-057-058-PAZ013-020-WVZ001-142330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT FRI JUN 14 2002

...THUNDERSTORMS MAY PACK STRONG WINDS...

A LINE OF SCATTERED THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE
REGION THROUGH 630 PM. COMMUNITIES THAT MAY BE AFFECTED INCLUDE
ZANESVILLE...COSHOCTON...NEW PHILADELPHIA...AND NEW CASTLE THROUGH
530 PM.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 35
AND 45 MPH AND A BRIEF PERIOD OF VERY HEAVY RAIN.

RESIDENTS SHOULD REMAIN ALERT FOR ADDITIONAL UPDATES AND POSSIBLE
WARNINGS.
Special weather statement, Jun 14, 3:36 PM EST, 2 hours 16 minutes before
OHZ039>041-048>050-057-058-PAZ013-020-WVZ001-142330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT FRI JUN 14 2002

...THUNDERSTORMS MAY PACK STRONG WINDS...

A LINE OF SCATTERED THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE
REGION THROUGH 630 PM. COMMUNITIES THAT MAY BE AFFECTED INCLUDE
ZANESVILLE...COSHOCTON...NEW PHILADELPHIA...AND NEW CASTLE THROUGH
530 PM.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 35
AND 45 MPH AND A BRIEF PERIOD OF VERY HEAVY RAIN.

RESIDENTS SHOULD REMAIN ALERT FOR ADDITIONAL UPDATES AND POSSIBLE
WARNINGS.
Special weather statement, Jun 14, 4:46 PM EST, 1 hour 6 minutes before
OHZ059-PAZ007-013-020-WVZ002>004-142315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT FRI JUN 14 2002

....STRONG WINDS POSSIBLE WITH APPROACHING THUNDERSTORMS...

A LINE OF SCATTERED THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE
REGION THROUGH 7 PM. COMMUNITIES THAT MAY BE AFFECTED INCLUDE
CAMBRIDGE...BARNESVILLE...CADIZ...STUEBENVILLE...LISBON...
COLUMBIANA...NEW CASTLE...SHARON...AND GREENVILLE THROUGH 7 PM.

THE STRONGEST STORMS WILL MOVE BETWEEN YOUNGSTOWN AND NEW CASTLE BY
615 PM.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40
AND 50 MPH AND A BRIEF PERIOD OF VERY HEAVY RAIN.

RESIDENTS SHOULD REMAIN ALERT FOR ADDITIONAL UPDATES AND POSSIBLE
WARNINGS.
Special weather statement, Jun 14, 5:21 PM EST, 31 minutes before
PAZ008-014-142345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 PM EDT FRI JUN 14 2002

...THUNDERSTORMS MAY PACK STRONG WINDS...

A LINE OF SCATTERED THUNDERSTORMS WILL PROGRESS EASTWARD ACROSS THE
REGION THROUGH 730 PM. COMMUNITIES THAT MAY BE AFFECTED INCLUDE
GROVE CITY...KENNERDELL...OIL CITY...AND TITUSVILLE.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50
MPH...PEA SIZED HAIL... AND A BRIEF PERIOD OF VERY HEAVY RAIN.

RESIDENTS SHOULD REMAIN ALERT FOR ADDITIONAL UPDATES AND POSSIBLE
WARNINGS.

The radar

The Pittsburgh radar (KPBZ), 46 km away, was scanning. The volume nearest the first event began at 22:52 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brooke

When
June 14, 5:52 PM EST
Where
Brooke County, Bethany
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
40.200, -80.550

Thunderstorm winds downed a few large trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2002Every state in 2002This day in weather historyWarnings in West Virginia, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301393.